Cauda equina syndrome is a well-known but rare complication of spinal anesthesia. An 80-year-old man was scheduled for both herniorrhaphy. Spinal anesthesia was performed at the L3-4 interspinous space with 0.5% hyperbaric bupivacaine 12 mg. Eight hours after anesthesia, the patient complained bilateral sensorimotor deficits of the lower extremities and peroneal region. Urinary and fecal incontinence were also observed. MRI and myelography showed severe central spinal stenosis at L3-4 and L4-5. EMG showed cauda equina syndrome. Seven weeks after the procedure, left decompressive subtotal laminectomy L2-L5 was done. The patient still complains the neuropathic pain in the both lower extremities and ambulates using a walker. The local anesthetic was injected into thecal sac between maximum stenoses, and it is likely that there was poor upward spread leading to maldistribution of local anesthetic and resultant local anesthetic toxicity.